Peak Testosterone Forum

General Category => Testosterone, Hormones and General Men's Health => Topic started by: Kierkegaard on May 07, 2015, 12:39:17 am

Title: Antihistamines and Testosterone/Estrogen?
Post by: Kierkegaard on May 07, 2015, 12:39:17 am
Anyone have negative experiences with antihistamines, especially loratadine?  Because I'm putting the pieces together that my recent bad feelings on TRT is either due to allergies (perhaps causing more stress on already likely depleted adrenals), or allergy medication (loratadine).  I've seen this somewhat frightening study:

http://www.ncbi.nlm.nih.gov/pubmed/16407038

Loratadine exerts estrogen-like effects and disrupts penile development in the mouse.

And it's not much of a leap to humans here.  My guess is L caused an increase in estrogen, leading to my typical response: brain fog, fatigue, bad sleep, ED.  Just a word to the wise.
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: Balderdasher on May 07, 2015, 01:00:36 am
Anyone have negative experiences with antihistamines, especially loratadine?  Because I'm putting the pieces together that my recent bad feelings on TRT is either due to allergies (perhaps causing more stress on already likely depleted adrenals), or allergy medication (loratadine).  I've seen this somewhat frightening study:

http://www.ncbi.nlm.nih.gov/pubmed/16407038

Loratadine exerts estrogen-like effects and disrupts penile development in the mouse.

And it's not much of a leap to humans here.  My guess is L caused an increase in estrogen, leading to my typical response: brain fog, fatigue, bad sleep, ED.  Just a word to the wise.

Yes, I definitely have on loratadine.  I've since switched over to a nasal spray (QNasl) which seems to work better without the sides.
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: Kierkegaard on May 07, 2015, 01:01:55 am
Anyone have negative experiences with antihistamines, especially loratadine?  Because I'm putting the pieces together that my recent bad feelings on TRT is either due to allergies (perhaps causing more stress on already likely depleted adrenals), or allergy medication (loratadine).  I've seen this somewhat frightening study:

http://www.ncbi.nlm.nih.gov/pubmed/16407038

Loratadine exerts estrogen-like effects and disrupts penile development in the mouse.

And it's not much of a leap to humans here.  My guess is L caused an increase in estrogen, leading to my typical response: brain fog, fatigue, bad sleep, ED.  Just a word to the wise.

Yes, I definitely have on loratadine.  I've since switched over to a nasal spray (QNasl) which seems to work better without the sides.

Good to hear.  I just started taking butterbur (check it out on greenmedinfo.com for great studies on allergies) and have been downing more apple cider vinegar than usual. 

It's a pretty insidious thing, think that your problems from allergies are really from the so-called allergy cure!
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: Balderdasher on May 07, 2015, 01:07:15 am
Anyone have negative experiences with antihistamines, especially loratadine?  Because I'm putting the pieces together that my recent bad feelings on TRT is either due to allergies (perhaps causing more stress on already likely depleted adrenals), or allergy medication (loratadine).  I've seen this somewhat frightening study:

http://www.ncbi.nlm.nih.gov/pubmed/16407038

Loratadine exerts estrogen-like effects and disrupts penile development in the mouse.

And it's not much of a leap to humans here.  My guess is L caused an increase in estrogen, leading to my typical response: brain fog, fatigue, bad sleep, ED.  Just a word to the wise.

Yes, I definitely have on loratadine.  I've since switched over to a nasal spray (QNasl) which seems to work better without the sides.

Good to hear.  I just started taking butterbur (check it out on greenmedinfo.com for great studies on allergies) and have been downing more apple cider vinegar than usual. 

It's a pretty insidious thing, think that your problems from allergies are really from the so-called allergy cure!

No joke - the Doc (ENT) who prescribed me QNasl mentioned that he advises all of his patients to avoid claritin/zyrtec, as the side effects more than outweigh any perceived gains.
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: Osprey on May 07, 2015, 01:47:57 am

No joke - the Doc (ENT) who prescribed me QNasl mentioned that he advises all of his patients to avoid claritin/zyrtec, as the side effects more than outweigh any perceived gains.

Qnasl is a corticosteroid. This class of medication is not without its side effects. I need to avoid all corticosteroids, especially nasal ones, because they can cause an increased loss of vision due to a retina condition I have.

Personally I take Zyrtec and don't seem to have any problems with it.

Every body has to pick their own poison.
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: PeakT on May 07, 2015, 04:34:16 am
Looks like Benadryl has the potential to do the same thing:

http://www.sciencedirect.com/science/article/pii/S0892036297000457
"Prenatal Exposure of Rats to Diphenhydramine: Effects on Physical Development, Open Field, and Gonadal Hormone Levels in Adults"

Benadryl has also been linked to dementia in older adults.  I used to take it like candy, so that could explain a lot of things.   ;D
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: timmy11 on May 07, 2015, 11:52:29 am
Wow!! I just had sinus and septum surgery and that should help me a bit in regards to allergies and sinus infections. My Dr. was pretty keen on using the neti pot. It will clear out nasal passages very well. I used it a lot in the past and I liked it. It is a good relief. Just a thought.
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: dfs on May 07, 2015, 12:11:41 pm
I read on examine.com that spirulina is good for allergies, also good for other things.
Title: Re: Antihistamines and Testosterone/Estrogen?
Post by: PeakT on May 07, 2015, 05:57:50 pm
I'll tell my story again:

I had horrendous allergies and sinus infections for the first 40+ years of my life.  When I cleaned up my diet, it all went away.  I don't know if HRT helped or not, but I have not had a sinus infection in probably 7 years. 

Here is something else:  I cleaned up my diet and all my allergies went away.  I will have a little "snuffiness" at times, but I'm pretty sure that is the Cialis.  But nothing like the old hay fever days - that was miserable.

Now here is the amazing thing:  I had a straggler allergy to Bermuda grass.  If I went, say, to my son's soccer game, that night my lungs would be wheezy, etc.  Well, about the time I went on flaxseed and sardines, I noticed that allergy is completely gone.  I am now in bermuda grass with no issues whatsoever.

Trust me - that's miraculous as I have had a bermuda allergy since childhood.  (Was on allergy shots as a kid.)

Again, I attribute it to a) a mostly plant-based, highly anti-inflammatory diet (75%) and b) increasing my omega-3's (25%)